Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 29, 2001, 8:44 PM CST for Washington Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2001, 8:44 PM CST (02:44 UTC)
- Expired
- Mar 29, 2001, 9:30 PM CST
- In force
- 46 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Washington Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
689 WUUS54 KLIX 300245 SVRNEW LAC117-300330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 844 PM CST THU MAR 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...FRANKLINTON * UNTIL 930 PM CST * AT 836 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF FRANKLINTON...MOVING EAST AT 15 TO 20 MPH. THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:55 PM CST, 5 hours 49 minutes earlier.
Area forecast discussion, Mar 29, 2:55 PM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 255 PM CST THU MAR 29 2001 UPPER LEVEL VORT CENTER/TROUGH VERIFIED WELL WITH 18Z 500 MB AVN/NGM/ETA FORECAST PANELS FROM THE 12Z RUN THIS MORNING. SURFACE WIND FIELDS WERE ALSO IN REASONABLE AGREEMENT WITH RESPECT TO THE COASTAL WATERS AND THEN TRANSITION AS UPPER LEVEL SYSTEM EXITS THE LOWER MISSISSIPPI VALLEY AREA OVERNIGHT. WSR-88D IMAGERY WITH VISIBLE SATELLITE PICS AND LIGHTNING DATA SHOWS THE LEADING EDGE OF AN AREA OF SHOWERS ENTERING WESTERN PORTIONS OF THE CWA. MSAS SURFACE LIFTED INDEX PLOT SHOWS A POCKET OF -2 LIFTED INDICES IN THE VICINITY OF BATON ROUGE WHICH CORRESPONDS TO THE AREA WHICH CLEARED OUT AROUND NOON. ZONES HAVE THIS DESTABILIZATION AND POSSIBLE THUNDERSTORM DEVELOPMENT COVERED FROM THE UPDATE AND WILL MAKE LITTLE CHANGES IN THE UPDATED PACKAGE FOR THE 430 PM ISSUANCE. COASTAL WATERS WILL CONTINUE WORDING OF WINDS AND SEAS HIGHER NEAR TSTMS AS WSR-88D SHOWS DEEP CONVECTION CONTINUES TO DEVELOP ALONG THE SURFACE TROUGH IN THE N CENTRAL GULF AND MOVE N TOWARD THE 60 NM BOUNDARY OF OUR COASTAL WATERS. FOR TEMPERATURES THE TIME HEIGHT CROSS SECTION FOR FRIDAY SHOWS DEEP WESTERLY FLOW AND DRIER AIR WORKING DOWN TO THE SURFACE FROM THE UPPER LEVELS AS THE UPPER LEVEL TROUGH EXITS. AVN/NGM HOLD ON TO THE 70 TO 75 DEGREE RANGE FOR FRIDAY HIGHS WHICH KEEPS WITH THE PREVIOUS FORECAST. WILL INCREASE CLOUD COVER FRIDAY NIGHT AS THE LAST OF THE UPPER LEVEL IMPULSES SWING ACROSS THE AREA. WILL PLACE 10 POPS FOR FRI NIGHT FOR VERIFICATION BUT WILL NOT MENTION IN THE FORECAST AS AVN/NGM/ETA ALL SHOWED AN AREA OF PRECIP IN W TEXAS WHICH AT 18Z SEEMED OVERDONE AND BELIEVE THIS TO BE THE CASE FOR OUR LOCATIONS FRIDAY NIGHT. SOUTHWESTERLY FLOW IN THE LOW LEVELS AND WESTERLY FLOW 850-200 MB WITH CLEARING SKIES SHOULD GIVE MID 70S FOR SATURDAY PER THE AVN MODEL GUIDANCE. FOR EXTENDED...THE AVN AND MRF PANELS NOW BACK OFF ON THE FRONTAL PASSAGE/ PRECIPITATION EVENT FOR SATURDAY NIGHT INTO SUNDAY AS UPPER LEVEL FLOW BECOMES ZONAL WHICH WON'T PROVIDE MUCH SUPPORT FOR THE SOUTHERN MOVEMENT OF THE FRONT. WILL TREND TO SCATTERED/WIDELY SCATTERED POPS FOR OVERNIGHT SATURDAY INTO EARLY SUNDAY. WILL ALSO MENTION BREEZY CONDITIONS AS PRE FRONTAL TROUGH WILL SWING WINDS TO THE N AND TIGHTEN THE SURFACE GRADIENT/BAROCLINIC ZONE. KMCB 050/0d73 051/074 050 4010 KBTR 054/073 053/074 050 3010 KMSY 057/074 059/074 054 3010 KGPT 056/074 055/074 050 4010 .NEW...NONE. LA...NONE. MS...NONE. 13
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.